Alert archive / Massachusetts / Freeze Warnings in 2006
Freeze Warning 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this freeze warning at Oct 6, 2006, 4:06 PM EDT for Franklin County, Massachusetts. It took effect at Oct 7, 2006, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2006, 4:06 PM EDT (20:06 UTC)
- In effect from
- Oct 7, 2006, 2:00 AM EDT
- Expired
- Oct 7, 2006, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
County Franklin County, MA
The radar
The Albany radar (KENX), 121 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Oct 6, 3:50 PM EDT, 16 minutes earlier.
Area forecast discussion, Oct 6, 3:50 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT FRI OCT 6 2006
.SHORT TERM /TONIGHT THROUGH MONDAY/...
HIGH PRESSURE BUILDING OVER NORTHERN NEW ENGLAND WHILE A CUT OFF LOW
ALOFT OVER THE MID ATLANTIC STATES IS GENERATING A SURFACE LOW ALONG
THE NORTH CAROLINA COAST...BRINGING CLOUDS AND SHOWERS SOUTH OF
PHILADELPHIA. THE RESULTING PRESSURE GRADIENT OVER SOUTHERN NEW
ENGLAND IS CAUSING AN EAST NORTHEAST FLOW ACROSS THE REGION. THIS
WILL CONTINUE ALONG THE SOUTH COAST TONIGHT BUT SHOULD DECOUPLE
FARTHER NORTH. HIGH CLOUDS OVER SOUTHERN NEW ENGLAND WITH SOME LOWER
CLOUDS IN THE SOUTH. THIS CLOUD COVER IS FORECAST TO LINGER OVER THE
SOUTH WHILE DIMINISHING NORTH OF THE MASS TURNPIKE.
WITH CLEARING SKIES AND LIGHT WIND WITH DEWPOINTS IN THE LOW TO MID
30S...WE ARE EXPECTING FROST ACROSS OUR NORTHERN AREAS AND FREEZING
TEMPERATURES IN CHESHIRE COUNTY. MUCH OF THIS AREA HAS ALREADY HAD A
FROST AND BEEN SWITCHED OFF FOR FURTHER FROST HEADLINES. THE
REMAINING AREA OF FROST IS IN THE MERRIMACK VALLEY AND BOSTON
METROWEST...AND SO THIS AREA WILL HEADLINE A FROST ADVISORY. FREEZING
TEMPS SEEM CONCENTRATED IN CHESHIRE COUNTY...WILL HEADLINE A FREEZE
WARNING THERE. CLOSE TO THE FREEZING THRESHOLD IN FRANKLIN
COUNTY/NORTHERN WORCESTER CO/WESTERN HILLSBOROUGH CO BUT WILL HOLD ON
ANY FREEZE HEADLINES FOR NOW.
HIGH PRESSURE BUILDS SOUTH SATURDAY AND SUNDAY...SO THE TREND WILL BE
FOR LIGHTER WINDS EACH DAY AND PLENTY OF SUNSHINE. TEMPS AT 850 MB
WILL BE AT 8-10C SAT AND A SMIDGE WARMER ON SUNDAY...AT 900 MB 6-8C
SAT AND 11-12C SUNDAY...LOOKS MOSTLY LIKE 60S WITH SOME SPOTS
TOUCHING 70 ON SUNDAY. RADIATIONAL COOLING MAY BRING ANOTHER ROUND
OF FROST ON SATURDAY NIGHT. WARM ADVECTION AS THE HIGH MOVES EAST OF
US SUNDAY NIGHT...SO THIS MAY BE MORE OF A FOG NIGHT.
MONDAY LOOKS TO BE THE MOST CONFORTABLE DAY OF THE HOLIDAY WEEKEND
WITH A SOUTHWEST FLOW. TEMPERATURES AT 900 MB WILL CLIMB TO 14C WHILE
850 MB WILL REACH 10-12C. WITH THE LOWER SUN ANGLE...THIS SHOULD
SUPPORT TEMPERATURES IN THE 70S WHERE THE WIND IS NOT OFF THE WATER.
TEMPERATURES WILL LARGELY DRAWN FROM A BLEND OF MAV AND MET GUIDANCE.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LONG RANGE MODELS IN FAIR AGREEMENT ON MOST MEMBERS THIS AFTERNOON.
MAINLY TIMING ISSUES COME INTO PLAY BEGINNING ON THURSDAY NIGHT AND
FRIDAY WITH THE APPROACH OF A LONG WAVE TROUGH AND DEVELOPMENT OF A
CUTOFF LOW OVER THE PLAINS INTO THE WESTERN GREAT LAKES INTO NEXT
WEEKEND. LEANED THIS PORTION OF THE FORECAST TOWARD A BLEND OF THE
06Z AND 12Z GFS MODEL RUNS...WHICH SEEMED SOMEWHAT CLOSE TO A
CONSENSUS OF THE ECMWF...GEM AND 00Z NCEP ENSEMBLE MEANS.
A COLD FRONT WILL WORK S OF THE COAST MONDAY NIGHT...WITH LITTLE IF
ANY SENSIBLE WEATHER WITH IT. EXPECT WIND SHIFT BY 12Z TUESDAY AS
ANOTHER LARGE HIGH WORKS EAST OUT OF THE PLAINS AND GREAT LAKES WITH
A CONTINUED FLAT UPPER FLOW. EXPECT THIS TO REMAIN IN PLACE INTO
FRIDAY...AS A SHOT OF COLD AIR AND DIGGING LONG WAVE UPPER TROUGH
BEGIN TO BEND THE UPPER FLOW TO THE SOUTHWEST WEDNESDAY NIGHT AND
THURSDAY. HOWEVER...THE SURFACE HIGH WILL BE JUST EAST OF THE
REGION...KEEPING A EAST-SOUTHEAST WIND FLOW IN PLACE THROUGH
THURSDAY.
APPEARS THAT THE MODELS ARE TRYING TO DEVELOP AN EARLY SEASON DEEP
LONG WAVE CUTOFF LOW ACROSS THE PLAINS INTO THE LAKES IN THE LATTER
PART OF NEXT WEEK. THIS IS CAUSING TIMING ISSUES...MAINLY THE
PLACEMENT OF THE CUTOFF LOW AND THE MOVEMENT OF ITS ASSOCIATED
SURFACE COLD FRONT...WHICH WORKS EASTWARD AROUND THE END OF NEXT
WEEK. MODEL SOLUTIONS SHOWING A WIDE VARIANCE...SO LOW CONFIDENCE IN
THIS PORTION OF THE FORECAST. NCEP TRYING TO BRING FRONT THROUGH
FASTER THAN CURRENT TIMING ON THE GFS RUNS...BUT WILL HOLD BACK INTO
SATURDAY WITH A CHANCE OF SHOWERS THROUGH THEN. MODELS TEND TO TRY
TO MOVE THINGS ALONG FASTER THAN ACTUALLY HAPPENS WITH A DEEP LONG
WAVE PATTERN IN PLACE.
LEANED TOWARD THE GFS AND ITS MOS PRODUCTS FOR THE TEMPS AND POPS
DURING THIS PERIOD.
&&
.AVIATION...
VFR CONDITIONS THROUGH THE PERIOD WITH VFR CIGS OVER HAY/ACK EARLY
TONIGHT...OTHERWISE ALL CLOUDS ABOVE 10 THOUSAND FEET THROUGH THE
PERIOD.
&&
.MARINE...
STEADY NORTHEAST FLOW ACROSS THE WATERS TONIGHT WITH WINDS AT OR
GUSTING NEAR 25 KNOTS ALL WATERS EXCEPT BOSTON HARBOR. THIS WILL
TREND LIGHTER WITH TIME. A SMALL CRAFT ADVISORY WILL CONTINUE THROUGH
SATURDAY...FOR BOTH WIND AND SEAS THROUGH TONIGHT AND PRIMARILY FOR
SEAS SAT AND SAT NIGHT. THE MAIN CHANGE FOR THIS PACKAGE WAS TO ADD
NARRAGANSETT BAY FOR A FEW HOURS THIS EVENING FOR WIND GUSTS...AND TO
EXTEND THE ADVISORY DEEPER INTO THE HOLIDAY WEEKEND.
IN THE LONG TERM...EXPECT SW WINDS AROUND 15 KTS PRIOR TO FRONTAL
PASSAGE EARLY MONDAY NIGHT...THEN WILL SHIFT TO NORTH AND PICK
UP...WITH SOME GUSTS TO 25 KTS. HIGH PRESSURE TAKES OVER AGAIN
THROUGH WEDNESDAY...AS THE RIDGE AXIS REMAINS NORTH OF THE WATERS.
EXPECT NORTH-NORTHEAST WINDS AT 15 KTS OR LESS MONDAY NIGHT AND
TUESDAY...THEN SHIFTING TO SOUTHEAST BY WEDNESDAY AS THE HIGH MOVES
OVER THE MARITIMES AND THE MIDWEST LOW AND TROUGH BEGIN TO TAKE
SHAPE. WINDS WILL BRIEFLY GUST TO AROUND 25 KTS WITH SOME COLD AIR
ADVECTION BEHIND THE FRONT. AS FOR SEAS...EXPECT TO REMAIN AROUND 5
FEET...MAINLY ON THE OUTER WATERS...WITH THE CONTINUED ONSHORE FLOW
CREATING SWELLS THROUGH THE PERIOD.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FROST ADVISORY FOR MAZ005-006 FROM 2 AM SATURDAY TO 8 AM
SATURDAY.
NH...FREEZE WARNING FOR NHZ011 FROM 2 AM SATURDAY TO 8 AM SATURDAY.
...FROST ADVISORY FOR NHZ012 FROM 2 AM SATURDAY TO 8 AM SATURDAY.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ231-233-234 UNTIL 6 PM SATURDAY.
...SMALL CRAFT ADVISORY FOR ANZ232-235-237 UNTIL 6 AM SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ250-254-255 UNTIL 6 PM SUNDAY.
&&
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...WTB
MARINE...WTB/EVTHazardous weather outlook, Oct 6, 4:05 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 405 AM EDT FRI OCT 6 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-070900- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 405 AM EDT FRI OCT 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...OVERNIGHT LOW TEMPERATURES ACROSS SOUTHWEST NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS WILL BE MARGINAL FOR A HARD FREEZE. THE POSSIBILITY EXISTS THAT A FREEZE WARNING MAY EVENTUALLY BE NEEDED FOR A PORTION OF THIS REGION. HIGH ASTRONOMICAL TIDES MAY RESULT IN PATCHES OF VERY MINOR SPLASH OVER AT THE TIME OF HIGH TIDE LATE THIS EVENING. EVEN IF THIS HAPPENS IT WILL NOT CAUSE ANY PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...DEPENDING ON WHAT HAPPENS TONIGHT...SOME FROST AND FREEZE HEADLINES MAY BE NEEDED FOR LATE SATURDAY NIGHT ACROSS THE TYPICALLY COLDER OUTLINED LOCATIONS. HIGH ASTRONOMICAL TIDES MAY RESULT IN PATCHES OF SOME VERY MINOR SPLASH OVER AT THE TIME OF HIGH TIDE SATURDAY AFTERNOON. AGAIN... EVEN IF THIS OCCURS NO PROBLEMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:06 PM EDT | Frost Advisory | BOX | Essex, Middlesex | 12 hr |
Nearby
Freeze Warnings in Massachusetts, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.